Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 50, NWS Louisville, KY

August 4, 2009Butler County, Logan County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 8:16 PM CDT for Butler County, Logan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2009, 8:16 PM CDT (01:16 UTC)
Expired
Aug 4, 2009, 11:15 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KY, Logan County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 050116
FFWLMK
KYC031-141-050415-
/O.NEW.KLMK.FF.W.0050.090805T0116Z-090805T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 PM CDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1115 PM CDT

* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FALLING FROM DUNBAR TO QUALITY TO RUSSELLVILLE TO 
ADAIRVILLE.  RADAR ESTIMATES 1 TO ONE AND ONE HALF INCHES HAS 
ALREADY FALLEN IN THE LAST HOUR...AND ANOTHER 1 TO ONE AND ONE HALF 
INCHES IS EXPECTED OVER THE NEXT 3 HOURS....WHICH WILL LEAD TO FLASH 
FLOODING.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBURN...
  LEWISBURG...SUGAR GROVE...SPA AND SOUTH UNION.

WOLF LICK CREEK OVERFLOWS HIGHWAY 107 NEAR JERICHO DURING HEAVY RAIN 
IN LOGAN COUNTY.  SANDY CREEK OVERFLOWS SANDY CREEK ROAD IN BUTLER 
COUNTY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3707 8706 3709 8692 3712 8691 3714 8693
      3719 8691 3718 8662 3713 8663 3701 8668
      3689 8662 3686 8669 3674 8676 3666 8677
      3665 8707 3674 8708

$$
JDG
2 follow-up statements
000 
WGUS73 KLMK 050207
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 PM EDT TUE AUG 4 2009

KYC141-050216-
/O.CAN.KLMK.FF.W.0050.000000T0000Z-090805T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KY-
907 PM CDT TUE AUG 4 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LOGAN COUNTY...

MODERATE RAINS CONTINUE OVER THE COUNTY...BUT THE HEAVIEST RAINS 
HAVE PUSHED OFF TO THE EAST. EXPECT ANOTHER QUARTER TO A HALF INCH 
OF RAIN OVER THE NEXT HOUR OR SO.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3719 8689 3718 8663 3718 8662 3713 8663
      3701 8668 3709 8692 3712 8691 3714 8693

$$

KYC031-050415-
/O.CON.KLMK.FF.W.0050.000000T0000Z-090805T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KY-
907 PM CDT TUE AUG 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHWESTERN BUTLER COUNTY...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA...ESPECIALLY ACROSS SOUTHERN BUTLER COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO TWO INCHES ARE 
POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3719 8689 3718 8663 3718 8662 3713 8663
      3701 8668 3709 8692 3712 8691 3714 8693

$$

RJS
000 
WGUS73 KLMK 050417
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1117 PM CDT TUE AUG 4 2009

KYC031-050424-
/O.EXP.KLMK.FF.W.0050.000000T0000Z-090805T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KY-
1117 PM CDT TUE AUG 4 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM CDT FOR
SOUTHWESTERN BUTLER COUNTY...

HEAVY RAIN ENDED EARLIER TUESDAY EVENING. CALLS TO EMERGENCY 
MANAGERS INDICATED THAT WATER HAS RECEDED FROM LOCAL ROADS AND 
INTERSECTIONS. 

ONLY OCCASIONAL LIGHT TO MODERATE RAIN IS EXPECTED THROUGH THE EARLY 
MORNING HOURS. 


LAT...LON 3719 8689 3718 8663 3718 8662 3713 8663
      3701 8668 3709 8692 3712 8691 3714 8693

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:12 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 4, 7:12 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 PM EDT TUE AUG 4 2009

.MESOSCALE UPDATE 4...

STRONG/SEVERE CONVECTION CONTINUES TO MARCH EAST/SOUTHEAST ACROSS
FAR WESTERN KY.  THIS ACTIVITY IS STARTING TO MOVE A BIT FURTHER
EAST THAN PREVIOUSLY.  THIS ACTIVITY WILL MAINLY AFFECT OUR
SOUTHWEST SECTIONS DURING THE EVENING HOURS.

SHOWERS AND THUNDERSTORMS HAVE BEGUN TO INCREASE A BIT ACROSS
SOUTHWEST INDIANA AND ACROSS OUR WEST CENTRAL AREAS.  TRAINING OF
STORMS SEEMS TO BE LIKELY OVER THE NEXT FEW HOURS ACROSS OHIO COUNTY
WHERE WE HAVE ISSUED A FLASH FLOOD WARNING.

HAVE BEEN VIEWING A WEALTH OF NUMERICAL MODEL DATA IN THE LAST HOUR
OR SO.  LAST NIGHTS 04/00Z SPC WRF MODEL ESSENTIALLY NAILED THIS
MORNINGS CONVECTION AS WELL AS THIS AFTERNOONS.  THE LATEST RUNS OF
THE GFS AND NAM...ALONG WITH THE SREF ENSEMBLE GUIDANCES IS
INSISTENT UPON DEVELOPING MORE CONVECTION TONIGHT AHEAD OF A COLD
FRONT AND APPROACHING S/W CURRENTLY OVER IOWA.  THERE IS SOME
UNCERTAINTY WITH REGARDS TO HOW WORKED OVER WE ARE AND IF THE
ATMOSPHERE ACROSS OUR REGION CAN SUSTAIN CONVECTION.  HOWEVER...WITH
THE APPROACH OF THE S/W ALONG WITH A MOIST AIRMASS IN PLACE HAS THIS
FORECASTER CONCERNED.

GIVEN THE RECENT RAINS AND FLOOD GUIDANCE...WE CANT TAKE THAT MUCH
MORE RAIN BEFORE WE HAVE HYDRO PROBLEMS AGAIN...ESPECIALLY IN THE
NORTH AND NORTHEAST.  THUS...WILL BE HOISTING A FLASH FLOOD WATCH
IMMEDIATELY AND WILL RUN IT THROUGH 12 NOON WED FOR THE ENTIRE
AREA.  SHOULD THE 18Z NAM BE CORRECT...THE HEAVIEST AXIS OF RAIN
COULD SET UP ALONG THE I-64 CORRIDOR.  IN AREAS OF NORTH OF
I-64...THIS WOULD NOT BE WELCOMED NEWS...SHOULD THIS OCCUR.

WITH RAISING THE FLASH FLOOD WATCH...HAVE INCREASED SKY COVER AND
POPS FOR THE REMAINDER OF THIS EVENING AND OVERNIGHT.  UPDATED ZONES
AND TEXT PRODUCTS WILL BE OUT SHORTLY.  MESOSCALE UPDATES WILL
CONTINUE AS WARRANTED.

.SHORT TERM (TONIGHT AND WEDNESDAY)...

WE WILL DROP SEVERE THUNDERSTORM WATCH 656 AT 4 PM AS THAT IS THE
TIME IT WILL EXPIRE.

MCS OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY WILL CONTINUE
TO DROP SOUTH AND EAST THIS EVENING WITH ADDITIONAL VERY HEAVY RAIN
AND STRONG WINDS EXPECTED. SEVERE THUNDERSTORM WATCH 656 REMAINS IN
EFFECT UNTIL 20Z AND SEVERE THUNDERSTORM WATCH 657 UNTIL 00Z.
A COOL FRONT WAS LOCATED FROM CENTRAL MISSOURI TO NORTHERN INDIANA
THIS AFTERNOON AND WILL CONTINUE TO DROP SLOWLY SOUTH TONIGHT AND
WEDNESDAY AS AN UPPER LEVEL TROUGH SHARPENS UP ACROSS THE GREAT
LAKES REGION TONIGHT. WE WILL FOLLOW THE NAM SOLUTION FOR THE NEXT
24 HOURS HAS IT HAS BEEN THE MODEL OF CHOICE FOR THE LAST FEW
DAYS. WE WILL CONTINUE HIGH POPS TONIGHT AND WEDNESDAY MORNING AS
ADDITIONAL PRECIPITATION OCCURS AHEAD OF THE FRONT.

TEMPERATURES LATE THIS AFTERNOON AND WEDNESDAY WILL CONTINUE TO BE
STORM DEPENDENT. BWG HAS RISEN TO 90 THIS AFTERNOON WHILE OVER THE
NORTHERN FORECAST AREA READINGS HAVE STRUGGLED TO REACH 75.

.LONG TERM  (WEDNESDAY NIGHT THROUGH TUESDAY)...

THE LONG RANGE MODELS REMAIN IN AGREEMENT THROUGH THE WEEKEND
BEFORE BEGINNING TO DIVERGE BY THE MIDDLE OF NEXT WEEK.

THE DEEPER EASTERN CANADA TROUGH WILL FORCE THE COOL FRONT WELL
SOUTH OF THE FORECAST AREA LATE WEDNESDAY. SO WE HAVE TAKEN POPS OUT
OF THE FORECAST FOR THURSDAY WITH A MILD MOSTLY SUNNY DAY EXPECTED.

THE HEAT WILL BEGIN TO RETURN FRIDAY AS THE WESTERN U.S. RIDGE
SHIFTS INTO THE EASTERN UNITED STATES. A WARM FRONT WILL SHIFT NORTH
OF THE REGION FRIDAY AND WE CANNOT RULE OUT A FEW AFTERNOON SHOWERS
OR THUNDERSTORMS ACROSS SOUTHERN INDIANA.

WE WILL KEEP FRIDAY THROUGH MONDAY DRY AS THE UPPER RIDGE SETS UP
FROM THE GULF COAST STATES INTO THE LOWER OHIO VALLEY. TEMPERATURES
SATURDAY AND SUNDAY WILL WARM WELL INTO THE 90S WITH LOWS IN THE 70S.

THE RIDGE WILL BEGIN TO FLATTEN OUT TUESDAY AND ANOTHER WEAK FRONT
MAY DROP INTO THE REGION SO WE WILL MENTION LOW CHANCE POPS THAT
DAY.

&&

.AVIATION (05/00Z TAFS)...

CONVECTION CONTINUES TO DEVELOP IN AN VERY UNSTABLE AIRMASS ACROSS
WESTERN KENTUCKY THIS EVENING.  EARLIER CONVECTIVE ACTIVITY HAS
STABILIZED MUCH OF THE AREA FOR THE TIME BEING.  SOME LOW CLOUDS
WILL BE POSSIBLE AT THE BEGINNING OF THE PD AT KLEX BUT CIGS ARE
EXPECTED TO IMPROVE TO VFR BY MID TO LATE EVENING.  SOUTH TO
SOUTHWESTERLY WINDS ARE EXPECTED AT THE TERMINALS THIS EVENING.

IN THE NEAR TERM...CONVECTION HAS RAPIDLY DEVELOPED ONCE AGAIN JUST
TO THE WEST OF OUR CWA.  THIS ACTIVITY IS NORTH OF KBWG AND WILL
BEGIN TO AFFECT THE TERMINAL AS EARLY AS 05/0030-0100Z.  THUS WILL
BRING BACK THUNDER INTO THE TERMINAL FOR THE EVENING HOURS.

MAIN CHALLENGE FOR KSDF AND KLEX IS THE DEVELOPMENT OF OVERNIGHT
CONVECTION AS COLD FRONT APPROACHES FROM THE NORTHWEST. BOTH THE 18Z
RUNS OF THE NAM AND GFS INDICATE ANOTHER CONVECTIVE COMPLEX
DEVELOPING.  WATER VAPOR LOOPS DO SHOW AN ADVANCING S/W UP OVER IOWA
WHICH WILL TRACK SOUTHEAST AND COULD KICK THINGS OFF. ON THE OTHER
HAND...THE 04/00Z SPC WRF RUN WHICH NAILED TODAYS CONVECTION ALMOST
TO A T DOES NOT REALLY INDICATE MUCH IN THE WAY OF DEVELOPMENT
OVERNIGHT.  FOR NOW WILL MAINTAIN VCTS IN AT KSDF AND KLEX AFTER
05/06Z.  WILL CONTINUE TO MAINTAIN A WEATHER WATCH AND ADJUST THE
FORECAST AS REQUIRED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH ALL ZONES UNTIL 1200 PM EDT WEDNESDAY.
IN...FLASH FLOOD WATCH ALL ZONES UNTIL 1200 PM EDT WEDNESDAY.
&&

MESOSCALE....MJ
SHORT TERM...JA
LONG TERM....JA
AVIATION.....MJ
Hazardous weather outlook, Aug 4, 2:42 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT TUE AUG 4 2009

INZ076>079-083-084-089>092-KYZ030>033-051945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-
342 PM EDT TUE AUG 4 2009 /242 PM CDT TUE AUG 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD
FRONT APPROACHES THE REGION. THESE STORMS COULD PRODUCE SOME
ADDITIONAL HEAVY RAIN AND DANGEROUS CLOUD- TO- GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. GUSTY
WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE
EXPECTED WITH ANY STORMS

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE STORMS AS WELL AS HEAVY
RAIN OR FLOODING THIS EVENING.

KYZ023>029-034>043-045>049-053>057-061>067-070>078-081-082-051945-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
342 PM EDT TUE AUG 4 2009 /242 PM CDT TUE AUG 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THIS EVENING AS A COLD FRONT APPROACHES. THESE STORMS COULD
PRODUCE LOCALIZED WIND DAMAGE...HAIL...HEAVY RAIN...AND DANGEROUS
CLOUD- TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY. GUSTY
WINDS...BRIEF HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE
EXPECTED WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE STORMS AS WELL AS HEAVY
RAIN OR FLOODING THIS EVENING.

JA

In the hours before

Local storm report, Aug 4, 5:58 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     STAMPING GROUND         38.27N  84.69W
08/04/2009                   SCOTT              KY   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER POLES DOWN. DAMAGE TO TWO
            HOUSES.

&&

CORRECTED REMARKS

EVENT NUMBER LMK0900060

NF
Local storm report, Aug 4, 6:03 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     VERSAILLES              38.05N  84.73W
08/04/2009                   WOODFORD           KY   COUNTY OFFICIAL

            TWO TREES DOWN ALONG OLD FRANKFORT PIKE BETWEEN MIDWAY
            AND VERSAILLES

&&

EVENT NUMBER LMK0900085

AML
Local storm report, Aug 4, 6:18 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     LEWISBURG               36.99N  86.95W
08/04/2009                   LOGAN              KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE LEWISBURG AREA

&&

EVENT NUMBER LMK0900086

NF
Local storm report, Aug 4, 6:25 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     12 W FRANKLIN           36.73N  86.79W
08/04/2009                   LOGAN              KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN MIDDLETON AREA

&&

EVENT NUMBER LMK0900087

NF
Special weather statement, Aug 4, 6:33 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT TUE AUG 4 2009

KYZ026-027-061-062-070>073-050030-
ALLEN-BUTLER-EDMONSON-GRAYSON-LOGAN-OHIO-SIMPSON-WARREN-
633 PM CDT TUE AUG 4 2009

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORM FROM BEAVER DAM TO GREENVILLE TO
CALHOUN.  THIS HAS BEEN DEVELOPING RAPIDLY...AND MOVING EAST
SOUTHEAST AT 35 MPH.

THE MAIN THREAT WILL BE WITH MODERATE TO HEAVY RAINFALL. EXPECT
RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR...ALONG WITH SMALL PEA
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH AND LOTS OF CLOUD
TO GROUND LIGHTNING..

THIS STORM WILL BE...
  NEAR MORGANTOWN AROUND 655 PM CDT.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 94.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

JDG
Local storm report, Aug 4, 8:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT TUE AUG 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     RUSSELLVILLE            36.84N  86.89W
08/04/2009  E60 MPH          LOGAN              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900088

NF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:19 PM CDTSevere Thunderstorm WarningLMKButler, Ohio41 min
Aug 4, 7:21 PM CDTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more16 hr
Aug 4, 7:24 PM CDTSevere Thunderstorm WarningLMKButler, Logan36 min
Aug 4, 7:58 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren47 min
Aug 4, 8:26 PM CDTRiver Flood WarningLMKBourbon21 hr
Aug 4, 9:23 PM CDTAreal Flood AdvisoryLMKWarren112 min
Aug 4, 9:59 PM CDTAreal Flood WarningLMKJefferson6 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.